MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during an angiogram of the leg, a cook percutaneous transluminal angioplasty balloon became stuck in a flexor ansel guiding sheath.Access was obtained in the right common femoral artery and a contralateral approach was used to target a 60-70% occluded lesion in the left middle superficial femoral artery.Devices were advanced over another manufacturer's 0.035-inch wire guide.The anatomy was reportedly tortuous, and some resistance was noted upon advancement of both the sheath and balloon; however, the devices reached the target location.The balloon was inflated to ten atmospheres with an inflation device two times, for approximately three to five seconds each time, and worked fine.The balloon was allowed to return to ambient pressure.Upon removal of the balloon, while maintaining negative pressure, it became stuck in the sheath and on the wire.A counter-clockwise rotation of the balloon was not conducted upon attempted withdrawal of the balloon catheter.Resistance was encountered, but the physician reportedly pulled a "little more" and the wire, sheath, and balloon were removed from the patient, losing access.Two parts of the balloon, the port and part of the tip, broke off outside of the patient (previously reported under report reference number 1820334-2023-00114).The physician then cut the wire in order to remove the balloon and sheath from the wire.Because the angioplasty had been successful, no other device was required.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device on 29mar2023, delamination was noted within the sheath hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: b1, h1: upon completion of the investigation, it was determined that the previously reported delamination was caused by destructive testing conducted within the lab at cook.There was no report of delamination from the customer.Although the balloon catheter was "stuck" in the sheath, per a search of risk documentation and previous complaint data, there is no evidence to suggest that the failure mode of difficult removal of an ancillary device through the sheath would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16702910
Report Number1820334-2023-00384
Device Sequence Number19740114
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)251229(10)15140349
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number15140349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK G35532 PTA5-35-135-5-20.0, LOT# 13679036; TERUMO GLIDEWIRE ADVANTAGE 0.035 WIRE
Patient Age84 YR
Patient SexMale